Alert archive / New York / Freezing Rain Advisories in 2014

Freezing Rain Advisory 5, NWS Buffalo, NY

December 23, 2014Jefferson County, Lewis County, New York

NWS Buffalo, NY issued this freezing rain advisory at Dec 23, 2014, 5:40 AM EST for Jefferson County, Lewis County, New York. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2014, 5:40 AM EST (10:40 UTC)
Expired
Dec 23, 2014, 9:55 AM EST
In force
4 hr
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY

The radar

The Ft Drum radar (KTYX), 16 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 10.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2014-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2014-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

510 
WWUS41 KBUF 231040
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
540 AM EST TUE DEC 23 2014

NYZ007-008-231500-
/O.NEW.KBUF.ZR.Y.0005.141223T1040Z-141223T1500Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
540 AM EST TUE DEC 23 2014

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 10 AM EST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. 

* LOCATIONS...NORTHERN JEFFERSON AND LEWIS COUNTIES.

* TIMING...THROUGH LATE THIS MORNING.

* ACCUMULATIONS...LESS THAN A TENTH OF AN INCH OF ICE.

* IMPACTS...A GLAZE OF ICE ON UNTREATED SURFACES WILL MAKE FOR
  HAZARDOUS TRAVEL CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY IS ISSUED WHEN ICING IS EXPECTED IN THE
AFFECTED AREAS, BUT NOT ENOUGH TO DISRUPT TRAVEL OR DAMAGE TREES
AND POWER LINES. INSTEAD, PATCHES OF ICE WILL CAUSE SLICK SPOTS
ON ROADWAYS AND SIDEWALKS. WALKING AND DRIVING COULD THEREFORE BE
DIFFICULT, BUT NOT IMPOSSIBLE.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

TMA
1 follow-up statement
224 
WWUS41 KBUF 231455
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
955 AM EST TUE DEC 23 2014

NYZ007-008-231600-
/O.CAN.KBUF.ZR.Y.0005.000000T0000Z-141223T1500Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
955 AM EST TUE DEC 23 2014

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE
FREEZING RAIN ADVISORY. 

PRECIPITATION HAS DIMINISHED AND TEMPERATURES HAVE MOSTLY WARMED
ABOVE FREEZING...THEREFORE THE FREEZING RAIN ADVISORY HAS BEEN
CANCELLED. 

$$

JJR

What forecasters said that day

The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this freezing rain advisory went out at Dec 23, 4:02 AM EST, 1 hour 38 minutes earlier.

Area forecast discussion, Dec 23, 4:02 AM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
402 AM EST TUE DEC 23 2014

.SYNOPSIS...
A WEAK LOW PRESSURE AREA WILL MOVE INTO THE CENTRAL GREAT LAKES
TODAY WITH SCATTERED RAIN SHOWERS EMBEDDED WITHIN THE REGION OF WARM
ADVECTION ACROSS THE AREA. A MUCH STRONGER SYSTEM WILL THEN MOVE UP
THE MISSISSIPPI VALLEY AND INTO THE CENTRAL GREAT LAKES REGION ON
WEDNESDAY...WITH ALL OF WESTERN AND CENTRAL NEW YORK SEEING RAIN
WITHIN AN UNSEASONABLY WARM AIRMASS.  A COLD FRONT WILL ARRIVE FOR
CHRISTMAS DAY WITH STRONG WINDS...FOLLOWED BY SOME MORE RAIN AND
EVENTUAL SNOW SHOWERS OVER THE REGION BUT WITH LITTLE IF ANY
ACCUMULATION.

&&

.NEAR TERM /THROUGH TONIGHT/...
A BROAD REGION OF WARM AIR ADVECTION ACROSS NEW YORK STATE HAS BEEN
BRINGING INCREASINGLY WARM AND MOIST AIR TO THE FORECAST AREA. THIS
IS RESULTING IN SCATTERED RAIN SHOWERS ACROSS THE AREA...DRIER AIR
NEAR THE SURFACE IS ERODING THE AMOUNT OF RAIN THAT ACTUALLY REACHES
THE SURFACE BUT HIGHER DEWPOINTS WILL BE REALIZED AS THE WARM
ADVECTION CONTINUES TODAY AND TONIGHT. TEMPERATURES WILL BE ON THE
RISE EARLY THIS MORNING AND TODAY...EVEN STEADY OR RISING DURING
TONIGHT.

THE DRIVING FORCE BEHIND THE WARM ADVECTION IS AN AREA OF LOW
PRESSURE ACROSS THE MIDWESTERN STATES...MOVING TOWARD THE CENTRAL
GREAT LAKES. THE CENTER OF THIS LOW WILL WEAKEN AND FILL ACROSS THE
GREAT LAKES BUT WILL LEAVE A BROAD AREA OF CYCLONIC CIRCULATION
WHICH WILL MAINTAIN THE SOUTHEAST TO SOUTHERLY WINDS AND THUS THE
WARM ADVECTION. EXPECT TO ENCOUNTER SCATTERED SHOWERS THROUGH THE
DAY AND THIS EVENING...BECOMING MORE NUMEROUS TONIGHT AS ANOTHER
REGION OF LOW PRESSURE MOVES NORTHWARD FROM THE MISSISSIPPI VALLEY.

HIGH TEMPERATURES TODAY WILL BE IN THE UPPER 30S TO LOWER 40S ACROSS
THE NORTH COUNTRY WITH MIDDLE 40S ACROSS THE REST OF THE FORECAST
AREA. LOWS TONIGHT WILL OCCUR EARLY WITH READINGS IN THE LOWER 40S
ACROSS THE REGION...THEN LIKELY RISING TEMPERATURES OVERNIGHT.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
THE FOCUS FOR THIS PERIOD CONTINUES TO BE ON THE IMPACTS ASSOCIATED
WITH STRONG CYCLOGENESIS CHRISTMAS EVE AND CHRISTMAS DAY. STRONG
UPPER LEVEL JET OF NEAR 175 KNOTS SAMPLED LAST EVENING BY THE 00Z
SALT LAKE CITY UTAH RAOB WILL AMPLIFY THE CENTRAL CONUS LONGWAVE
TROUGH ALREADY IN PLACE. STRONG ENERGY ROUNDING THE BASE OF THE
TROUGH WILL LIFT NORTHWARD...BECOMING NEGATIVELY TILTED AND CLOSING
OFF BY WEDNESDAY. ASSOCIATED SURFACE CYCLOGENESIS WILL TAKE
ADVANTAGE OF A PREEXISTING BAROCLINIC ZONE...DEEPENING SOME 18 TO 20
MB FROM 12Z WEDNESDAY TO 06Z THURSDAY...AS IT LIFTS FROM THE
SOUTHERN US TOWARD THE EASTERN GREAT LAKES.

SECOND WAVE OF RAIN SHOULD ALREADY BE INTO THE REGION AS WE START
THE PERIOD...AS THE SECONDARY WAVE STRENGTHENS SOUTH OF THE REGION.
THE WELL ADVERTISED MODEL DISCREPANCIES WITH THIS WAVE CAUSING THIS
FORECASTER HEADACHES. HOWEVER...THERE DOES FINALLY SEEM TO BE SOME
MODEL CONSENSUS EMERGING WITH THE 00Z MODEL SUITE. THE CONSENSUS
TRACK OFFERED BY THE 00Z GFS/ECMWF/CANADIAN TAKES THE STRENGTHENING
SURFACE LOW FROM AROUND MIDDLE TENNESSEE AT 12Z WEDNESDAY...
NORTHWARD TO LAKE HURON BY AROUND 06Z THURSDAY...KEEPING IT WEST OF
WESTERN NEW YORK. DESPITE THIS EMERGING CONSENSUS...THERE ARE STILL
DIFFERENCES IN THE TIMING AND STRENGTH OF THE SURFACE LOW.

PLENTIFUL GULF MOISTURE WILL ADVECT INTO THE REGION WEDNESDAY WITH
PRECIPITABLE WATER VALUES TO OVER AN INCH...SOME 4 TO 5 STANDARD
DEVIATIONS ABOVE NORMAL FOR THIS TIME OF YEAR. LIFT WILL INCREASE AS
WELL DUE TO SYSTEM-RELATIVE ISENTROPIC ASCENT. THE RESULT WILL BE A
WET AND VERY MILD CHRISTMAS EVE WITH THE SURFACE LOW TRACKING TO THE
WEST OF THE AREA.

WEDNESDAY NIGHT...A STRONG COLD FRONT IS STILL EXPECTED TO PLOW
ACROSS ACROSS THE REGION. THERE IS SOME CONCERN FOR A NARROW COLD
FRONTAL CONVECTIVE LINE WHICH COULD CAUSE SOME ENHANCED WIND SPEEDS
AS IT MOVES THROUGH. BEHIND THE FRONTAL PASSAGE...THE RAIN WILL
QUICKLY END FROM WEST TO EAST AS A SHARP DRY SLOT SURGES INTO THE
REGION. THE MAIN CONCERN WITH THIS SYSTEM CONTINUES TO BE THE
POTENTIAL FOR STRONG AND POSSIBLY DAMAGING POST COLD FRONTAL WINDS
NORTHEAST OF LAKES ERIE AND ONTARIO. THE TRACK AND FORECAST
DEEPENING OF THE LOW AS IT MOVE TO THE WEST AND THEN TO THE NORTH OF
THE AREA IS A CLIMATOLOGICALLY FAVORED TRACK TO PRODUCE STRONG WINDS
NORTHEAST OF LAKES ERIE AND ONTARIO...WHERE WINDS ARE CHANNELLED BY
THE LAKES AND TERRAIN. CONFIDENCE IN THESE AREAS IS HIGH ENOUGH AT
THIS POINT TO GO AHEAD AND ISSUE A HIGH WIND WATCH FOR THE LATE
WEDNESDAY NIGHT THROUGH THURSDAY TIME FRAME. IT SHOULD BE NOTED THAT
THE TOP 15 CIPS ANALOGS VALID AT 60 HOURS SHOWING MULTIPLE AREAWIDE
HIGH WIND REPORTS. WHETHER THIS IS ASSOCIATED WITH A CONVECTIVE LINE
OR GRADIENT WINDS IS NOT KNOWN...BUT DOES GIVE A BIT MORE CONFIDENCE
FOR THE POTENTIAL OF HIGH WINDS IN THE AREA OUTLINE IN THE WATCH AND
EVEN THE FURTHER THOUGHT OF POSSIBLE EXPANSION TO OTHER AREAS IN
LATER FORECASTS.

THE COLD SECTOR AIR MASS WILL INFILTRATE THE AREA CHRISTMAS DAY WITH
THE PRECIPITATION CHANGING OVER TO WET SNOW AS THE LOW MOVES OFF TO
THE NORTH. 850 MB TEMPERATURES ONLY FALLING TO AROUND -5C/-6C WHICH
WILL BE TOO WARM FOR MUCH OF A LAKE RESPONSE. THEREFORE...WHATEVER
SNOW ACCUMULATION WE GET WILL BE WITHIN THE WRAP AROUND MOISTURE.
THIS MOVES THROUGH RATHER QUICKLY...SO EXPECT LITTLE IF ANY SNOW
ACCUMULATION FOR MOST OF THE AREA...WITH THE POTENTIAL FOR AN INCH
ON THE HIGHER TERRAIN.

ANY LINGERING LIGHT SNOW SHOWERS CHRISTMAS NIGHT WILL END OVERNIGHT
AS A RIDGE OF HIGH PRESSURE BUILDS TOWARDS THE LOWER LAKES AND ANY
REMAINING MOISTURE IS STRIPPED AWAY. WINDS WILL ALSO BE DIMINISHING
FAIRLY QUICKLY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
ON FRIDAY HIGH PRESSURE WILL BUILD THROUGH THE MID ATLANTIC WITH A
RIDGE EXTENDING NORTH INTO THE LOWER LAKES AND PROVIDING A DRY DAY
WITH EVEN A GOOD CHANCE AT SOME SUNSHINE. WHAT LITTLE COOL AIR
BRIEFLY ENTERS THE REGION ON CHRISTMAS DAY WILL BE GONE AS WARM
ADVECTION BRINGS 850MB TEMPS TO AROUND +2C. THIS WILL SUPPORT HIGHS
BACK INTO THE 40S...A GOOD 10 DEGREES ABOVE AVERAGE. ON SATURDAY A
FAST MOVING MID LEVEL TROUGH WILL SWING THROUGH THE GREAT LAKES AND
QUEBEC. THIS MAY PRODUCE A FEW RAIN SHOWERS MIXING WITH WET SNOW
LATER IN THE DAY AS MODERATE COLD ADVECTION BEGINS. IT MAY BECOME
MARGINALLY COLD ENOUGH FOR SOME LIMITED LAKE EFFECT BY SATURDAY
NIGHT EAST OF THE LAKES.

MODELS DIVERGE SIGNIFICANTLY BY SUNDAY. THE 12Z ECMWF REMAINS
CONSISTENT WITH PREVIOUS RUNS IN TAKING A STRONG SOUTHERN STREAM
TROUGH THROUGH THE OHIO VALLEY AND INTO THE NORTHEAST...WITH A
FRONTAL WAVE SPREADING A BAND OF ACCUMULATING SNOW ACROSS OUR
REGION. THE GFS REMAINS CONSISTENT WITH ITS PREVIOUS RUNS IN KEEPING
ANY SEMBLANCE OF THIS WAVE SUPPRESSED FAR TO THE SOUTHEAST WITH A
WEAK WAVE RUNNING THROUGH THE SOUTHEAST STATES. THE CANADIAN GEM IS
CLOSER TO THE ECMWF SOLUTION THROUGH SATURDAY. FOR NOW WILL HEDGE
TOWARDS THE ECMWF SCENARIO AND PLACE A CHANCE OF SNOW INTO THE
FORECAST FOR SUNDAY AND SUNDAY NIGHT. BOTH THE GFS AND ECMWF THEN
SUGGEST A MAINLY DRY MONDAY AS HIGH PRESSURE BUILDS INTO THE
NORTHEAST.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
VFR CIGS ACROSS THE FORECAST AREA WILL LOWER TO MVFR ACROSS PORTIONS
OF CTRL/NCTRL NY BY 06Z AS INCREASING LOW-LEVEL MOISTURE AND LIFT
ARRIVE FROM THE SOUTH. AN AREA OF -SHRA MOVING NORTH OUT OF PA WILL
ACCOMPANY THESE LOWER CIGS WITH A FEW ISOLATED AREAS OF
IP/-FZRA...MAINLY ACROSS HIGHER TERRAIN OF THE SOUTHERN TIER AND THE
NORTH COUNTRY DEVELOPING BRIEFLY BEFORE CHANGING OVER TO -SHRA AS
WARMER AIR SURGES NORTHWARDS ACROSS THE AREA. ANY FREEZING PRECIP IS
NOT EXPECTED TO IMPACT FCST TERMINALS.

THE UPPER LEVEL DISTURBANCE THAT WILL BE AIDING IN THE DEVELOPMENT
OF THE PRECIP ACROSS THE AREA TONIGHT WILL LIFT OFF TO THE NORTHEAST
ACROSS THE ST. LAWRENCE VALLEY LATE TONIGHT WITH PRECIP TAPERING OFF
ACROSS THE NORTH COUNTRY AFTER 12Z. OTHERWISE ANY LINGERING MVFR
CIGS WILL IMPROVE TO VFR CIGS TUE MORNING...MAINLY AFTER 10-12Z.

OUTLOOK...
WEDNESDAY...MOSTLY MVFR AND SOME -SHRA.  SOME GUSTY WINDS.
WEDNESDAY NIGHT...MVFR/IFR WITH -SHRA.
THURSDAY...MVFR WITH -SHRA/-SHSN AND GUSTY/STRONG WINDS.
FRIDAY...MAINLY VFR.
SATURDAY...POSSIBLE MVFR CONDITIONS WITH SCT SHSN.

&&

.MARINE...
A WEAK LOW WILL MOVE INTO THE CENTRAL GREAT LAKE REGION AND WEAKEN
TO AN OPEN TROUGH TODAY.  ON WEDNESDAY...A MUCH STRONGER AND
DEEPENING SYSTEM WILL MOVE UP THE MISSISSIPPI VALLEY AND INTO THE
CENTRAL GREAT LAKES...WITH SMALL CRAFT AND EVENTUALLY GALE FORCE
POTENTIAL WINDS LATE WEDNESDAY NIGHT AND THURSDAY OVER LAKE ERIE.
GALE FORCE WINDS ARE ALSO POSSIBLE ON LAKE ONTARIO LATER THURSDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
     EVENING FOR NYZ007.
     HIGH WIND WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
     AFTERNOON FOR NYZ001-002-010-011-019-085.
MARINE...GALE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
         AFTERNOON FOR LEZ040-041.
         GALE WATCH FROM THURSDAY MORNING THROUGH THURSDAY
         EVENING FOR LOZ043>045-063>065.
         GALE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
         EVENING FOR LOZ042-062.

&&

SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...TMA
LONG TERM...HITCHCOCK
AVIATION...WOOD
MARINE...WCH
Hazardous weather outlook, Dec 23, 5:05 AM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
505 AM EST TUE DEC 23 2014

NYZ007-241015-
JEFFERSON-
505 AM EST TUE DEC 23 2014

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>006-008-012>014-020-021-241015-
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-WYOMING-LIVINGSTON-ONTARIO-
CATTARAUGUS-ALLEGANY-
505 AM EST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRENGTHENING STORM SYSTEM WILL MOVE NORTH ACROSS THE CENTRAL
GREAT LAKES ON CHRISTMAS EVE BEFORE REACHING WESTERN QUEBEC BY
CHRISTMAS MORNING. A STRONG COLD FRONT TRAILING THIS LOW WILL
SWEEP ACROSS OUR REGION DURING THE WEE HOURS OF CHRISTMAS MORNING.

SOUTHWEST WINDS WILL RAPIDLY INCREASE BEHIND THE COLD FRONT LATE
CHRISTMAS EVE NIGHT AND CHRISTMAS DAY. WIND HEADLINES MAY BE NEEDED
DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010-011-019-085-241015-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-CHAUTAUQUA-SOUTHERN ERIE-
505 AM EST TUE DEC 23 2014

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-SLZ022-024-241015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
505 AM EST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRENGTHENING STORM SYSTEM WILL MOVE NORTH ACROSS THE CENTRAL
GREAT LAKES ON CHRISTMAS EVE BEFORE REACHING WESTERN QUEBEC BY
CHRISTMAS MORNING. A STRONG COLD FRONT TRAILING THIS LOW WILL
SWEEP ACROSS THE LOWER LAKES DURING THE WEE HOURS OF CHRISTMAS
MORNING. WINDS WILL RAPIDLY INCREASE BEHIND THE COLD FRONT...AND
GALE FORCE WINDS ARE POSSIBLE LATE WEDNESDAY NIGHT AND CHRISTMAS
DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-241015-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
505 AM EST TUE DEC 23 2014

...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-063>065-241015-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
505 AM EST TUE DEC 23 2014

...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042-062-241015-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
505 AM EST TUE DEC 23 2014

...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Dec 23, 2:41 AM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
241 AM EST TUE DEC 23 2014

NYZ007-008-231045-
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
241 AM EST TUE DEC 23 2014

...ISOLATED AREAS FREEZING RAIN POSSIBLE EARLY THIS MORNING...

A FEW RAIN SHOWERS ARE CURRENTLY MOVING INTO THE NORTHERN PORTIONS
OF JEFFERSON AND LEWIS COUNTIES WHERE TEMPERATURES ARE CURRENTLY
JUST BELOW FREEZING. WHILE SHOWER ACTIVITY IS EXPECTED TO BE
SPORADIC...SPOTTY AREAS OF FREEZING RAIN WILL BE POSSIBLE THROUGH
6 AM. MOTORISTS IN THE AREA ARE ADVISED TO EXERCISE CAUTION AS
SLICK SPOTS MAY DEVELOP ON UNTREATED SURFACES.

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 4:09 AM ESTHigh Wind WatchBUFChautauqua, Erie, Genesee, Jefferson, Monroe, Niagara and 2 more11 hr
Dec 23, 3:33 PM ESTHigh Wind WarningBUFChautauqua, Erie, Genesee, Jefferson, Monroe, Niagara and 2 more42 hr
Dec 23, 3:33 PM ESTWind AdvisoryBUFAllegany, Cattaraugus, Cayuga, Jefferson, Lewis, Livingston and 3 more45 hr
Dec 23, 3:36 PM ESTLakeshore Flood WatchBUFChautauqua, Erie21 hr
Dec 23, 3:45 PM ESTGale WarningBUF54 hr

Nearby

Freezing Rain Advisories in New York, 2014Every freezing rain advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.